MAUDE Adverse Event Report: PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW

PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 05/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
On (b)(6) 2024, the patient developed anemia following neck of femur surgery, with hemoglobin levels measuring 7.7 g/dl.On (b)(6) 2024, the patient underwent a thrombectomy procedure in the right upper lobe, right interlobar segment, right middle lobe, left upper lobe, and lingula using a lightning aspiration tubing (lightning) via right femoral vein access.It was reported that the mobile thrombus in the right atrium observed on the pre-procedural computed tomography angiography (cta) taken on (b)(6) 2024, was not removed.It was reported that the patient was administered anticoagulants prior to the thrombectomy which may have been the reason that the thrombus was not seen via imaging at the time.However, control imaging confirmed complete recanalization of the lung vessels.Estimated blood loss was 500 ml, and no procedural complications were reported.The patient was then transferred to the intensive care unit (icu).The patient's hemoglobin then dropped to 6.8 g/dl, and a transfusion of one unit of red blood cells was administered.On (b)(6) 2024, the patient's hemoglobin level was rechecked and found to be 7.1 g/dl.One additional unit of red blood cells was administered to raise the hemoglobin level.The transfusion intervention target was set at 7.5 g/dl or below.The patient's hemoglobin remained stable, not falling below 7.5 g/dl until discharge, and no further intervention was required.The patient will follow up with cardiology in three months for a repeat echocardiogram.The event is considered resolved.The independent medical reviewer (imr) adjudicated the low hemoglobin as a serious adverse event with a possible relationship to the lightning, and a possible relationship to the index procedure.
 
Event or Problem Description
On (b)(6) 2024, the patient developed anemia following neck of femur surgery, with hemoglobin levels measuring 7.7 g/dl.On (b)(6) 2024, the patient underwent a thrombectomy procedure in the right upper lobe, right interlobar segment, right middle lobe, left upper lobe, and lingula using a lightning aspiration tubing (lightning) via right femoral vein access.The control imaging confirmed complete recanalization of the lung vessels.It was reported that there was an estimated blood loss of 500 ml, and no procedural complications were reported.The patient was then transferred to the intensive care unit (icu).The patient's hemoglobin then dropped to 6.8 g/dl, and a transfusion of one unit of red blood cells was administered.On (b)(6) 2024, the patient's hemoglobin level was rechecked and found to be 7.1 g/dl.One additional unit of red blood cells was administered to raise the hemoglobin level.The transfusion intervention target was set at 7.5 g/dl or below.The patient's hemoglobin remained stable, not falling below 7.5 g/dl until discharge, and no further intervention was required.The patient will follow up with cardiology in three months for a repeat echocardiogram.The event is considered resolved.The independent medical reviewer (imr) adjudicated the low hemoglobin as a serious adverse event with a possible relationship to the lightning, and a possible relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 1 mfr report: 3005168196-2024-00361.1.Section b.Box 5.Describe event or problem.

Brand Name
LIGHTNING ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20547370
Report Number3005168196-2024-00361
Device Sequence Number18111188
Product Code QEW
UDI-Device Identifier00815948022928
UDI-Public00815948022928
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12HTORQ115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005